After Naproxen/Dilaudid My Tinnitus and Hyperacusis Have Worsened Remarkably

Discussion in 'Support' started by Derek26, Nov 19, 2021.

    1. Derek26

      Derek26 Member

      Location:
      Canada
      Tinnitus Since:
      2010
      Cause of Tinnitus:
      Celexa/Noise Exposure
      Anyone have worsening tinnitus, hyperacusis, hearing loss after taking Naproxen or Dilaudid?

      I ended up in the hospital last week, kidney stone ugh... I was prescribed Naproxen 500 mg twice a day and Dilaudid 1mg for when the pain got really bad.

      Ever since my tinnitus and hyperacusis are batshit crazy! I haven't touched the drugs in two days and the tinnitus is not coming down. It's extremely high pitched and worse than it was before and I couldn't even cope then! I have to go for another hearing test in December and honestly I don't even care anymore. It's fucked, it's not getting any better and has been getting worse the past three years from minimal noise exposure from the screaming kids at work, motorbikes, mufflers, 4 wheelers and whatever else is going on outside. I never imagined it could get this loud and sensitive to sound.
       
      • Hug Hug x 1
    2. Forever hopeful
      Depressed

      Forever hopeful Member

      Location:
      USA
      Tinnitus Since:
      2015 resolved, 4/20 L ear, increase 2/21
      Cause of Tinnitus:
      2015,noise,2020-21 SNHL
      Naproxen is an NSAID and they are known to cause tinnitus at high doses when taken for a long period of time. My ENT defines a high dose as 800 mg daily x 3 months.

      Have you taken NSAIDs before? Lik Ibuprofen?
       
    3. AUTHOR
      AUTHOR
      Derek26

      Derek26 Member

      Location:
      Canada
      Tinnitus Since:
      2010
      Cause of Tinnitus:
      Celexa/Noise Exposure
      @Forever hopeful, I used to take Advil but stopped after being told that it can aggravate it. But the Naproxen did worsen it I could tell after 20 minutes of taking it and was on it for over a week. I'm on day 3 of not taking it and it's still quite bad. I'll never touch it again.
       
      • Hug Hug x 1
    4. cjbhab
      Curious

      cjbhab Member

      Tinnitus Since:
      06/2016
      Cause of Tinnitus:
      Concerts, Sinuses, Ear infection
      Don't take Naproxen, I also had a bad experience last Christmas after just one day of taking it. I had a very bad spike. Luckily it went down. Possibly try Turmeric/Curcumin for its anti-inflammatory properties, it may help the pain and shouldn't affect your tinnitus.
       
    5. Brian P

      Brian P Member

      Tinnitus Since:
      12/2013
      Cause of Tinnitus:
      Ménière’s disease
      OxyContin is the only thing that quiets my tinnitus. Naproxen makes me shit myself.
       
Loading...

Share This Page